MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723NAL
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer reported via phone call that they experienced low blood glucose level of 50 mg/dl.The customer had not reported symptoms.The customer treated with food.Customer's blood glucose value was 50 mg/dl at the time of the incident.Customer's current blood glucose value was 114 mg/dl.Customer reported he was hospitalized over the weekend.Thinks that the pump may have been the reason he was hospitalized.I have been experiencing lows and had to go to the hospital.Customer has been experiencing low bgs for since (b)(6).Troubleshooting was performed.The customer went in emergency medical service and was hospitalized on (b)(6).The blood glucose value when admitted to hospital was 87 mg/dl.The customer complained about pump may have been over delivering.The customer cause of hospitalization per healthcare professional's was none.The customer outcome of the hospitalization : keep pump off and take insulin shots on sunday until he saw doctor monday and again today.Customer not wearing the pump at time of hospitalization.Customer reports programming is accurate.Customer additionally stated blood glucose value was 40 mg/dl at time of incident.Customer's current blood glucose value was 288 mg/dl.The customer stated that the pump was damaged and drive support cap appears is sticking out.Customer was neither in emergency room, nor admitted into hospital, nor was emergency medical service dispatched as a result of low blood glucose.Customer was advised the pump will need to be replaced.The product will be returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump passed the displacement test.However, it was received with motor error alarm during the basic occlusion test due to loose and protruded drive support disk.We were unable to perform prime test, excessive no delivery test, occlusion test due to motor error alarm.In addition, we were unable to test the operating currents due to motor error alarm.The insulin pump was received with minor scratched lcd window, cracked case at the display window corners, cracked lcd window, cracked belt clip slot, stained end cap sticker, stained address label, stained serial number label and cracked reservoir tube lip.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key7060505
Report Number2032227-2017-68073
Device Sequence Number16458712
Product Code OYC
UDI-Device Identifier00613994904331
UDI-Public(01)00613994904331
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723NAL
Device Catalogue NumberMMT-723NAL
Device Lot NumberA4723NALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 11/10/2017
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight230